liu.seSearch for publications in DiVA
Change search
ReferencesLink to record
Permanent link

Direct link
Discrete Minimal Surface Algebras
Institut des Hautes Études Scientif iques, Le Bois-Marie, 35, Route de Chartres, 91440 Bures-sur-Yvette, France.ORCID iD: 0000-0002-8727-2169
Eidgenössische Technische Hochschule, 8093 Zürich, Switzerland (on leave of absence from Kungliga Tekniska Högskolan, 100 44 Stockholm, Sweden).
2010 (English)In: SIGMA. Symmetry, Integrability and Geometry, ISSN 1815-0659, E-ISSN 1815-0659, Vol. 6, no 042, -18 p.Article in journal (Refereed) Published
Abstract [en]

We consider discrete minimal surface algebras (DMSA) as generalized noncommutative analogues of minimal surfaces in higher dimensional spheres. These algebras appear naturally in membrane theory, where sequences of their representations are used as a regularization. After showing that the defining relations of the algebra are consistent, and that one can compute a basis of the enveloping algebra, we give several explicit examples of DMSAs in terms of subsets of sln (any semi-simple Lie algebra providing a trivial example by itself). A special class of DMSAs are Yang-Mills algebras. The representation graph is introduced to study representations of DMSAs of dimension d ≤ 4, and properties of representations are related to properties of graphs. The representation graph of a tensor product is (generically) the Cartesian product of the corresponding graphs. We provide explicit examples of irreducible representations and, for coinciding eigenvalues, classify all the unitary representations of the corresponding algebras.

Place, publisher, year, edition, pages
2010. Vol. 6, no 042, -18 p.
Keyword [en]
noncommutative surface; minimal surface; discrete Laplace operator; graph representation; matrix regularization; membrane theory; Yang-Mills algebra.
National Category
Mathematics Mathematical Analysis
URN: urn:nbn:se:liu:diva-122352DOI: 10.3842/SIGMA.2010.042OAI: diva2:865804
Available from: 2015-10-29 Created: 2015-10-29 Last updated: 2015-11-09

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Arnlind, Joakim
In the same journal
SIGMA. Symmetry, Integrability and Geometry
MathematicsMathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 89 hits
ReferencesLink to record
Permanent link

Direct link